Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 133, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 4, 2020, 11:20 PM CDT for 6 counties in Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2020, 11:20 PM CDT (04:20 UTC)
- Expired
- Jun 5, 2020, 12:15 AM CDT
- In force
- 55 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 80.0 mph
Counties Borden County, TX, Dawson County, TX, Howard County, TX, Martin County, TX, Mitchell County, TX, Scurry County, TX
The radar
The Midland/Odessa radar (KMAF), 96 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 8:12 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 4, 8:12 PM CDT, 3 hours 8 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Midland/Odessa TX
812 PM CDT Thu Jun 4 2020
.UPDATE...
Heat advisory has expired.
&&
.DISCUSSION...
Update has been issued to clean up products for the expiration of
today's heat advisory for the GDP-Davis Mtns. Advisory will be in
effect again tmw for the same areas.
Otherwise we continue to watch for the possibility of a brief
bout of severe wx across the nrn CWFA, especially Borden/Scurry
counties. A long-lived supercell is about 30-40nm n of N Borden/NW
Scurry counties with no signs decreasing. A severe thunderstorm
watch may be issued for these area as well.
&&
.PREV DISCUSSION... /issued 642 PM CDT Thu Jun 4 2020/
DISCUSSION...
Please See the 00z Aviation Discussion Below
AVIATION...
VFR conditions will persist throughout the southeast NM and west TX
terminals for the next 24hrs. Thunderstorm currently SW of KCNM will
continue to move away over the next hour. Wind direction will be
form the SSE this evening. KFST, KPEQ, AND KINK could see gusts up
to 20kts due to LLJ tonight, relaxing before sunrise.
PREV DISCUSSION... /issued 135 PM CDT Thu Jun 4 2020/
DISCUSSION...
Forecast can be summed up as hot with more hot expected. Upper ridge
will build in from the west with increasing temperatures expected. A
cut off low off Srn CA Coast will weaken and roll over top of the
ridge before a secondary trough moves down out of the NW Sunday. TS
Cristobal expected to make landfall Sunday in LA should bring
rainfall to East TX before being kicked east by next upper trough.
After trough passes ridge will return to the region.
Temperatures will be on the increase through early next week. A Heat
Advisory is in effect this afternoon for the Guadalupe and Davis
Mtns... will need one for tomorrow too. Should see 100s across the
west Friday with a bit cooler over the weekend. Currently Monday is
expected to be hottest day in the forecast with widespread 100+
temps across the area. Looking at a weak cold front moving through
late Tuesday/early Wednesday before heating back up.
Continue to have good low level moisture with dewpts in the 60s over
the east... isolated afternoon/evening storms are possible over the
mountains. Current SWODY1 clips the NE counties with a marginal risk
for possible strong storms moving down out of the NW this evening...
believe most if not all of that will stay north of the area but will
leave in the isolated pops there 00-06z. Models indicate orographic
lift will not be enough Friday and Saturday to overcome
subsidence.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 71 98 71 95 / 0 0 0 0
Carlsbad 68 103 69 99 / 10 0 0 0
Dryden 72 100 74 98 / 0 0 0 0
Fort Stockton 71 100 71 97 / 0 0 0 0
Guadalupe Pass 69 96 67 93 / 10 0 0 0
Hobbs 68 98 67 95 / 10 0 0 0
Marfa 59 96 58 93 / 10 0 0 0
Midland Intl Airport 72 99 72 96 / 0 0 0 0
Odessa 71 100 72 96 / 0 0 0 0
Wink 72 103 72 100 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Heat Advisory from 1 PM to 7 PM MDT Friday for Guadalupe
Mountains of Eddy County.
TX...Heat Advisory from 2 PM CDT /1 PM MDT/ to 8 PM CDT /7 PM
MDT/ Friday for Davis Mountains-Guadalupe and Delaware Mountains.
&&Hazardous weather outlook, Jun 4, 8:22 PM CDT, 2 hours 58 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Midland/Odessa TX 822 PM CDT Thu Jun 4 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-060130- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 822 PM CDT Thu Jun 4 2020 /722 PM MDT Thu Jun 4 2020/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Tonight Isolated thunderstorms are possible into the evening across southeast New Mexico and the northern Permian Basin. A couple of storms could become strong to severe with gusty winds and large hail being the main concern. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Heat Advisory is in effect Friday afternoon and early evening for the Guadalupe and Davis Mountains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jun 4, 5:36 PM CDT, 5 hours 44 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
436 PM MDT Thu Jun 4 2020
NMZ028-042315-
Eddy County Plains NM-
436 PM MDT Thu Jun 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EDDY COUNTY UNTIL
515 PM MDT...
At 435 PM MDT, Doppler radar was tracking a strong thunderstorm 16
miles east of Lincoln National Forest, or 22 miles west of Carlsbad,
moving southeast at 25 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Carlsbad, Whites City, Carlsbad Caverns National Park, Otis, Cavern
City Air Terminal and Living Desert State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3236 10475 3254 10466 3246 10399 3201 10431
3201 10434 3215 10454 3216 10455 3217 10454
3218 10455 3217 10456 3232 10474 3233 10474
3234 10477
TIME...MOT...LOC 2235Z 293DEG 23KT 3239 10462
49Special weather statement, Jun 4, 6:25 PM CDT, 4 hours 55 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
525 PM MDT Thu Jun 4 2020
NMZ028-050015-
Eddy County Plains NM-
525 PM MDT Thu Jun 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EDDY COUNTY UNTIL
615 PM MDT...
At 524 PM MDT, Doppler radar was tracking a strong thunderstorm near
Carlsbad Caverns National Park, or 20 miles southwest of Carlsbad,
moving southeast at 25 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Whites City and Carlsbad Caverns National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3230 10449 3210 10420 3201 10442 3214 10453
3215 10455 3216 10454 3216 10455 3217 10454
3218 10454 3217 10456 3218 10457
TIME...MOT...LOC 2324Z 333DEG 20KT 3219 10447
49Special weather statement, Jun 4, 10:15 PM CDT, 1 hour 5 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 1015 PM CDT Thu Jun 4 2020 TXZ046>048-050400- Dawson TX-Scurry TX-Borden TX- 1015 PM CDT Thu Jun 4 2020 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SCURRY...BORDEN AND DAWSON COUNTIES UNTIL 1100 PM CDT... At 1014 PM CDT, Doppler radar was tracking a strong line of thunderstorms near Tahoka, moving southeast at 50 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Lamesa, Gail, Fluvanna, J B Thomas Reservoir, Lamesa Municipal Airport, Los Ybanez, Sparenberg, Patricia, Arvana, Hancock, Knapp, Tenmile, Key and Klondike. LAT...LON 3253 10207 3296 10203 3297 10113 3253 10102 TIME...MOT...LOC 0314Z 321DEG 42KT 3311 10181 87
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 10:15 PM CDT | Special Weather Statement | MAF | Borden, Dawson | 45 min |
| Jun 4, 10:30 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson, Scurry | 60 min |
| Jun 4, 11:31 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Scurry | 29 min |
| Jun 4, 11:43 PM CDT | Special Weather Statement | MAF | Howard, Mitchell | 47 min |
| Jun 4, 11:58 PM CDT | Severe Thunderstorm Warning | MAF | Howard, Mitchell | 62 min |
| Jun 5, 12:29 AM CDT | Special Weather Statement | MAF | Mitchell | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.